На главную
Результаты поиска “Tamiflu and stevensjohnson syndrome” за 2010
steven johnson syndrome / erythema multiforme ( tixier )
 
01:30
StevensJohnson syndrome (SJS) is a life-threatening condition affecting the skin in which cell death causes the epidermis to separate from the dermis. The syndrome is thought to be a hypersensitivity complex affecting the skin and the mucous membranes. Although the majority of cases are idiopathic, the main class of known causes is medications, followed by infections and (rarely) cancer.SJS is thought to arise due to a disorder of the immune system.It can be caused by infections (usually following infections such as herpes simplex virus, influenza, mumps, cat-scratch fever, histoplasmosis, Epstein-Barr virus, mycoplasma pneumoniae or similar), adverse effects of drugs (allopurinol, diclofenac, etravirine, Isotretinoin, aka Accutane, fluconazole,[3] valdecoxib, sitagliptin, oseltamivir, penicillins, barbiturates, sulfonamides, phenytoin, azithromycin, modafinil, lamotrigine, nevirapine, pyrimethamine, ibuprofen, ethosuximide, carbamazepine and gout medications), malignancy (carcinomas and lymphomas), or idiopathic factors (up to 50% of the time). SJS has also been consistently reported as an uncommon side effect of herbal supplements containing ginseng. SJS may also be caused by cocaine usage.SJS usually begins with fever, sore throat, and fatigue, which is misdiagnosed and usually treated with antibiotics. Ulcers and other lesions begin to appear in the mucous membranes, almost always in the mouth and lips but also in the genital and anal regions. Those in the mouth are usually extremely painful and reduce the patient's ability to eat or drink. Conjunctivitis of the eyes occurs in about 30% of children who develop SJS. A rash of round lesions about an inch across arises on the face, trunk, arms and legs, and soles of the feet, but usually not the scalp.Although StevensJohnson Syndrome can be caused by viral infections, malignancies or severe allergic reactions to medication, the leading cause appears to be the use of antibiotics and sulfa drugs. Medications that have traditionally been known to lead to SJS, erythema multiforme and toxic epidermal necrolysis include sulfonamides (antibiotics), penicillins (antibiotics), barbiturates (sedatives), lamotrigine and phenytoin (e.g. Dilantin) (anticonvulsants). Combining lamotrigine with sodium valproate increases the risk of SJS.Non-steroidal anti-inflammatory drugs are a rare cause of SJS in adults; the risk is higher for older patients, women and those initiating treatment. Typically, the symptoms of drug-induced SJS arise within a week of starting the medication. People with systemic lupus erythematosus are more susceptible to drug-induced SJS.SJS constitutes a dermatological emergency. All medications should be discontinued, particularly those known to cause SJS reactions. Patients with documented mycoplasma infections can be treated with oral macrolide or oral doxycycline.[2] Initially, treatment is similar to that for patients with thermal burns, and continued care can only be supportive (e.g. intravenous fluids and nasogastric or parenteral feeding) and symptomatic (e.g. analgesic mouth rinse for mouth ulcer). Dermatologists and surgeons tend to disagree about whether the skin should be debrided.[2] Beyond this kind of supportive care, there is no accepted treatment for SJS. Treatment with corticosteroids is controversial. Early retrospective studies suggested that corticosteroids increased hospital stays and complication rates. There are no randomized trials of corticosteroids for SJS, and it can be managed successfully without them.[2] Other agents have been used, including cyclophosphamide and cyclosporine, but none have exhibited much therapeutic success. Intravenous immunoglobulin (IVIG) treatment has shown some promise in reducing the length of the reaction and improving symptoms. Other common supportive measures include the use of topical pain anesthetics and antiseptics, maintaining a warm environment, and intravenous analgesics. An ophthalmologist should be consulted immediately, as SJS frequently causes the formation of scar tissue inside the eyelids, leading to corneal vascularization, impaired vision and a host of other ocular problems. Also, an extensive physical therapy program ensues after the patient is discharged from the hospital.
Просмотров: 22966 tfe1000